Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 20, 2017, 1:10 AM CST for Robertson County, Texas. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2017, 1:10 AM CST (07:10 UTC)
- Expired
- Feb 20, 2017, 1:54 AM CST
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 1:15 AM CST | TSTM WND DMG | Calvert, TX | ROOF OFF AT LEAST ONE HOUSE IN CALVERT. TREES DOWN ACROSS THE COUNTY. |
| Feb 20, 1:30 AM CST | TSTM WND DMG | 4.45 Nnw Benchley, TX | DELAYED REPORT---PICTURE OF A TRAILER OVERTURNED AT LSP TRUCKING FACILITY. REPORT RELAYED VIA WFO HOUSTON/GALVESTON. TIME ESTIMATED VIA RADAR. |
| Feb 20, 1:42 AM CST | TSTM WND DMG | 12 N Franklin, TX | DELAYED REPORT---FRANKLIN VFD REPORTED DAMAGE TO OUTBUILDINGS AND DAMAGE TO SHINGLES. NUMEROUS TREES WERE SNAPPED/UPROOTED AS WELL AS UTILITY POLES NORTH OF FRANKLIN. TIME ESTIMATED VIA RADAR. |
| Feb 20, 1:45 AM CST | TSTM WND GST 60 | 20 Nne Franklin, TX | XRPR - LAKE LIMESTONE RAWS SITE |
| Feb 20, 1:46 AM CST | TSTM WND DMG | 12 N Easterly, TX | TREES WERE KNOCKED DOWN ALONG HIGHWAY 7 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
The text
As transmitted.
391
WUUS54 KFWD 200710
SVRFWD
TXC395-200815-
/O.NEW.KFWD.SV.W.0020.170220T0710Z-170220T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
110 AM CST MON FEB 20 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Robertson County in central Texas...
* Until 215 AM CST.
* At 109 AM CST, a severe thunderstorm was located 7 miles west of
Hearne, moving northeast at 40 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* This severe thunderstorm will be near,
Hearne and Calvert around 120 AM CST.
Franklin around 140 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3074 9663 3076 9661 3087 9670 3091 9669
3090 9672 3093 9676 3097 9677 3100 9675
3100 9677 3105 9677 3106 9682 3110 9683
3135 9632 3125 9633 3109 9628 3106 9624
3097 9624 3091 9635 3074 9646 3070 9656
TIME...MOT...LOC 0709Z 238DEG 34KT 3086 9672
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
24-Bain1 follow-up statement
266
WWUS54 KFWD 200754
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
154 AM CST MON FEB 20 2017
TXC395-200803-
/O.CAN.KFWD.SV.W.0020.000000T0000Z-170220T0815Z/
Robertson TX-
154 AM CST MON FEB 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR ROBERTSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However, heavy rain is
still possible with these thunderstorms.
LAT...LON 3074 9663 3076 9661 3087 9670 3091 9669
3090 9672 3093 9676 3097 9677 3100 9675
3100 9677 3105 9677 3106 9682 3110 9683
3135 9632 3125 9633 3109 9628 3106 9624
3097 9624 3091 9635 3074 9646 3070 9656
TIME...MOT...LOC 0752Z 238DEG 34KT 3108 9630
$$
24-BainWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 11:52 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 19, 11:52 PM CST, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1152 PM CST Sun Feb 19 2017 .AVIATION... Concerns...Potential for thunderstorms through 10z. An area of widespread showers and thunderstoms was approaching the I-35 corridor at TAF issuance time. This activity will move northeast across the TAF sites from 06z through 10z with lingering showers expected through 13-15z. Ceilings in the precipitation should be mostly MVFR. South winds around 10 knots will shift to the west 10-11z but will come back around the south by 15z. Expect mostly VFR after 15z. Winds will shift to the northwest at around 10 knots with a front around 09z Tuesday. 58 && .UPDATE... Showers and thunderstorms continue to lift northeast and as the upper level trough approaches, this area of showers and thunderstorms should shift more to the east. There will remain a chance of strong to severe thunderstorms mainly west of I-35 but the biggest threat may change over a flood threat. Have sent an update to adjust the timing and also to emphasize the potential for locally heavy rain across the forecast area. 58 && .PREV DISCUSSION... /ISSUED 323 PM CST Sun Feb 19 2017/ Water vapor imagery shows the strong upper low spreading across northwest Mexico and into far West Texas this afternoon. Height falls ahead of the system spreading across much of Texas are indicative of increasing forcing for ascent. At the surface...a rather expansive warm sector has developed this afternoon as cloud cover has thinned and temperatures have warmed into the 70s and lower 80s. An effective warm front appears to be positioned from near Graham to Denton and tailing off to the southeast from there. South of the boundary...surface based instability has increased to between 1000-1500 J/kg over the last couple of hours. There is still a rather strong capping inversion in place although 20Z analysis across North Texas suggests that it is weakening. As stronger forcing for ascent spreads a little farther east into the early evening hours...would expect the cap to be completely lifted allowing for surface based convection to develop. All of the high resolution guidance suggests that this will happen in the next 2-3 hours (5-6 pm). Convective initiation will most likely occur to the northwest of the Metroplex in an area of strong low level warm advection by 22Z. At the surface...weak troughing is noted from near Lubbock eastward to just north of Graham. This is where low level convergence appears to be maximized. This initial activity should develop in an area of moderate instability beneath steep mid level lapse rates and strong deep layer shear and will pose the greatest potential to become severe. Initial thunderstorms are likely to be supercellular in nature with a large hail and perhaps a tornado threat. Low level flow isn't optimal for a more significant tornado threat and the unidirectional wind profile suggests that storms would tend to try to organize into line segments rather quickly. However...low level flow may be backed near the warm front resulting in a localized favorable shear profile for tornadoes through this evening. This threat continues to be highest from near Fort Worth and areas west of there across our CWA (roughly an area from Eastland to Stephenville to Fort Worth to Gainesville and northwest of there). Later tonight in the 7-10pm timeframe...a more expansive area of showers and thunderstorms is likely to develop across Southwest Texas into Central Texas and will spread north into a linear MCS around midnight. This should be the main area of precipitation which will march east during the overnight hours. The severe weather threat should diminish during this time with the loss of heating and waning surface based instability...however...wind fields will remain sufficiently strong for some isolated damaging wind gusts with the strongest cells or bowing line segments. The main threat during the overnight hours will be heavy rainfall. Storms should be fairly efficient rainfall producers and will move in a south to north motion...allowing for some localized training of convection. It's in these areas that some isolated rainfall amounts could exceed 3 inches. Minor flooding issues would likely result especially in low lying or urban areas. The heaviest rainfall will likely occur across areas east of I-35 late tonight into early Monday morning. At this time...given the progressive nature of the upper low...we'll hold off on a flash flood watch across our area. Precipitation is likely to continue across the eastern half of the CWA during the morning hours on Monday before ending from west to east around midday. There is not a substantial push of dry air into the region behind this system...so low clouds may linger for much of the day especially across the eastern half of the CWA. Clouds should finally clear the region on Tuesday with temperatures warming back up into the upper 70s and lower 80s through mid week. A weak front will move through on Friday and bring temps back down closer to normal but no additional precipitation is expected. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 71 52 77 50 / 100 50 5 0 0 Waco 61 70 51 76 48 / 100 50 5 0 0 Paris 63 68 53 73 50 / 80 100 10 5 0 Denton 62 71 48 76 47 / 100 40 5 0 0 McKinney 62 70 50 75 48 / 100 60 10 0 0 Dallas 62 71 53 77 51 / 100 50 5 0 0 Terrell 63 71 52 76 50 / 100 70 10 0 0 Corsicana 63 70 54 75 52 / 100 70 10 5 0 Temple 62 72 51 77 48 / 100 40 5 0 0 Mineral Wells 57 74 47 77 46 / 100 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 58/58
Hazardous weather outlook, Feb 19, 10:28 PM CST, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1028 PM CST Sun Feb 19 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210430- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1028 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Showers and thunderstorms will occur across North and Central Texas through the overnight hours. Cloud to ground lightning and locally heavy rain that may result in some flooding will be the main hazards. A few storms may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A large area of rain with embedded thunderstorms will be ongoing Monday morning east of the I-35 corridor, posing some flooding concerns. The thunderstorms and associated heavy rain will exit the region Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 19, 9:10 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD GRAHAM 33.10N 98.60W
02/19/2017 YOUNG TX LAW ENFORCEMENT
OLD BUNGER ROAD AND TERRY STREET CLOSED DUE TO HIGH
WATERSpecial weather statement, Feb 19, 9:14 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
914 PM CST SUN FEB 19 2017
TXZ101-200330-
Jack TX-
914 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACK COUNTY UNTIL 930 PM
CST...
At 914 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Jacksboro, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksboro and Newport.
LAT...LON 3347 9798 3344 9798 3343 9792 3335 9792
3318 9817 3330 9842 3347 9842
TIME...MOT...LOC 0314Z 205DEG 34KT 3332 9820
CarlawLocal storm report, Feb 19, 9:15 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD LOVING 33.27N 98.52W
02/19/2017 YOUNG TX LAW ENFORCEMENT
WATER FLOWING ACROSS SH 16N PAST TX 114. ROAD MAY NEED TO
BE CLOSED SOON.Special weather statement, Feb 19, 11:52 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1152 PM CST SUN FEB 19 2017
TXZ156>158-200630-
Coryell TX-Lampasas TX-Bell TX-
1152 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CORYELL...SOUTHEASTERN LAMPASAS
AND WESTERN BELL COUNTIES UNTIL 1230 AM CST...
At 1150 PM CST, Doppler radar was tracking strong thunderstorm
outflow winds near Copperas Cove, Gatesville, and the Killeen-Fort
Hood area.
Wind gusts up to 50 mph will be possible with this outflow.
Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Belton, Gatesville, McGregor,
Fort Hood, Nolanville, Morgan's Point Resort, Salado, Kempner, Mother
Neff State Park, Fort Gates, Oglesby and South Mountain.
LAT...LON 3087 9763 3091 9783 3104 9791 3103 9804
3145 9796 3171 9770 3131 9741 3084 9755
TIME...MOT...LOC 0551Z 218DEG 49KT 3109 9784
24-BainSpecial weather statement, Feb 20, 12:24 AM CST, 46 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1224 AM CST MON FEB 20 2017 TXZ103-104-119-200700- Collin TX-Denton TX-Dallas TX- 1224 AM CST MON FEB 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON... SOUTHWESTERN COLLIN AND NORTHERN DALLAS COUNTIES UNTIL 100 AM CST... At 1224 AM CST, Doppler radar was tracking a strong thunderstorm over Farmers Branch, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Some of the strongest winds are associated with a gust front ahead of the storms. Locations impacted include... Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, Carrollton, Richardson, Lewisville, Flower Mound, Rowlett, Grapevine, Wylie, Coppell, The Colony, Farmers Branch, University Park, Sachse, Addison and Highland Park. LAT...LON 3307 9653 3278 9652 3279 9703 3308 9704 TIME...MOT...LOC 0624Z 271DEG 35KT 3293 9690 JLDunn
Special weather statement, Feb 20, 1:00 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
100 AM CST MON FEB 20 2017
TXZ104-105-119>121-134-135-146-200800-
Ellis TX-Kaufman TX-Hunt TX-Collin TX-Rockwall TX-Henderson TX-
Navarro TX-Dallas TX-
100 AM CST MON FEB 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...HUNT...KAUFMAN...
WESTERN HENDERSON...ELLIS...COLLIN...DALLAS AND NAVARRO COUNTIES
UNTIL 200 AM CST...
At 1259 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Anna to 6 miles south of Waxahachie to
near Dawson. Movement was northeast at 20 mph.
Winds of 40-50 mph will be possible with these storms.
Locations impacted include...
Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, McKinney,
Carrollton, Frisco, Richardson, Allen, Mansfield, Rowlett, Desoto,
Grapevine, Cedar Hill, Wylie, Coppell, Duncanville and Rockwall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall and training of storms is also occurring with these
storms, and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3298 9592 3288 9599 3284 9594 3284 9608
3236 9608 3236 9601 3201 9605 3180 9650
3181 9672 3207 9689 3206 9694 3226 9709
3255 9709 3255 9704 3299 9703 3299 9684
3340 9684 3340 9639 3334 9637 3341 9586
TIME...MOT...LOC 0659Z 236DEG 19KT 3334 9665 3231 9683 3193 9675
JLDunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:21 PM CST | Special Weather Statement | FWD | Young | 24 min |
| Feb 19, 7:02 PM CST | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Feb 19, 8:46 PM CST | Flash Flood Warning | FWD | Young | 3 hr |
| Feb 19, 9:14 PM CST | Special Weather Statement | FWD | Jack | 16 min |
| Feb 19, 9:45 PM CST | Areal Flood Advisory | FWD | Jack | 3 hr |
| Feb 19, 11:45 PM CST | Areal Flood Warning | FWD | Young | 6 hr |
| Feb 19, 11:52 PM CST | Special Weather Statement | FWD | Coryell | 38 min |
| Feb 20, 12:24 AM CST | Special Weather Statement | FWD | Dallas | 36 min |
| Feb 20, 12:30 AM CST | Tornado Warning | FWD | Milam | 30 min |
| Feb 20, 12:52 AM CST | Severe Thunderstorm Warning | FWD | Milam | 35 min |
| Feb 20, 1:00 AM CST | Special Weather Statement | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Navarro and 1 more | 60 min |
| Feb 20, 1:19 AM CST | Severe Thunderstorm Warning | FWD | Falls, Limestone | 56 min |
| Feb 20, 1:38 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 67 min |
| Feb 20, 1:48 AM CST | Special Weather Statement | FWD | Freestone, Limestone | 27 min |
| Feb 20, 2:28 AM CST | Special Weather Statement | FWD | Anderson, Henderson | 62 min |
| Feb 20, 3:26 AM CST | River Flood Warning | FWD | Dallas | 15 hr |
| Feb 20, 6:10 AM CST | Areal Flood Advisory | FWD | Falls, Freestone, Leon, Limestone, Milam, Robertson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.